MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR NECK NEUTRAL LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR NECK NEUTRAL LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1204
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged complaint is confirmed.Microport was made aware of this event through an internal clinical study, which includes an operative report completed by medical professionals of the revising facility to confirm this occurrence.It was indicated that this patient had luxated/dislocated and experienced a femoral periprosthetic fracture approximately 1 month after the primary operation.The femoral head and femoral neck were revised, but the femoral stem and acetabular cup were not removed.Furthermore, the patient was stated to have since recovered.The revised products were not returned.No radiographic images are available to evaluate the described complications.Review of the device history record (dhr) for these lots indicates that these products were manufactured to specification.Review of historical complaint data reveals that this is the first and only reported complaint involving these lots.The microport hip systems package insert ((b)(4)) lists "dislocation, migration and/or subluxation of prosthetic components from improper positioning, trauma, loss of fixation and/or muscle and fibrous tissue laxity" as a possible adverse effect of total hip arthroplasty.It also lists, "femoral or acetabular perforation or fracture; femoral fracture while seating the device; femoral fracture by trauma or excessive loading, particularly in the presence of poor bone stock." no further conclusions can be made from the available information.There is not a trend for this device and incident mode per mpo trending procedures.This is the first reported periprosthetic fracture involving profemur¿ gladiator cemented stems.This issue will continue to be monitored through complaint tracking.
 
Event or Problem Description
Sae # (b)(6): allegedly, the patient had a luxation of the right hip with periprosthetic fracture.Joint reduction performed on (b)(6) 2017.Sae # (b)(4): allegedly, patient sat on the sofa.When lifting the right leg, the hip luxated.Recovered after removing head and modular neck of the right hip.Bfarm case number: (b)(4).

Brand Name
PROFEMUR NECK NEUTRAL LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key12071473
Report Number3010536692-2021-00343
Device Sequence Number4541528
Product Code JDL
UDI-Device IdentifierM684PHAC12041
UDI-PublicM684PHAC12041
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPHAC1204
Device Catalogue NumberPHAC1204
Device Lot Number1722248
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/25/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR